Forum

Exhausted after 5 days of steroids

I just finished 5 days of steroids yesterday for a relapse, and now I feel totally exhausted. Has anyone else experienced this? I have been unable to sleep whilst on the steroids, and then totally high during the day, therefore I am now completely worn out on top of the relapse. I also realise that it has only been the euphoria of the steroids that have been making me feel as though Im improving, when in fact I’ve not improved at all. Ive still got horrendous double vision amongst other things. This is only the second time I’ve ever had steroids, and I don’t remember it being this bad an experience. I usually avoid them, but the relapse was bad.

Hello Kara,you are knackered because your body has been very busy metabolizing the ‘roids.This is perfectly normal and people dozing off after a BIG dinner is the same thing…sort of.Everybodies’ experiences on 'roids are slightly different,but just give it time.One,two, three weeks perhaps before you notice good changes.

Wb

1 Like

I think they send many people a bit loopy - they certainly do me.

Never mind. They’re hard at work now, and I hope that you get a couple of good nights’ sleep to steady the ship a bit and start to feel the benefits of the steroids very soon.

Alison

1 Like

I felt awful after finishing the course. The words “falling off a cliff” spring to mind. Sleep lots and let everyone else look after you… Oh and chocolate!

1 Like

Hi Kara

Its a massive thing having the roids after a big relapse but pls take comfort in the healing that they’re doing for you and your MS. Sometimes takes weeks as it did with me but they did an excellent gradual job. Pls don’t give yourself a hard time and make sure you rest up as much as you can xx

1 Like

Hi Kara,

I had a course of steroids in January for a bad relapse. Id had steroids before for a relapse before I was diagnosed but these were just your standard run of the mill from my gp. When I got this most recent course I was so not prepared then for how they would make me feel! I never had the highs or the lows and I was able to get some sleep but my ms symptoms got so much worse. In a panic I phoned my ms nurse who told me that it can take steroids up to 4 weeks from you finish the course for them to start working. She also said that it was a good sign that I was feeling worse as it showed they were working. Speaking to her really settled me and I just tried to be patient and ride it out. About 3 weeks later I started to notice improvements and by the fourth week I felt so much better.

I know it’s difficult but hang in there because they are working!

sinead

1 Like

Many thanks to everyone who replied. Now I’m recovering from severe gastritis brought on by the Steroids. I was taken to A&E early this morning with agonising stomach pain, having been awake all night with it. I feel completely traumatised by the whole experience. Anyone else develop severe gastritis on Steroids…even whilst taking all the Omeprazole and precautions?

Oh crumbs - poor you.

No, I’ve always had steroids IV (note to self: make sure it stays that way). You are not the only one I’ve heard of who has had nasty gastric problems with oral steroids, though.

I hope that things settle down for you very quickly.

Alison

1 Like

I’ve had 2 rounds of steroids and each time it feels just like that…2 rounds with Mike Tyson!

On my 2nd ot of steroids I was wary and had as restful a time as I could on them but just 1 day after them it hurt to even wash my face, felt bruised & battered all over. I don’t think it’s uncommon with the dose they give us.

Take care and hope you feel loads better in a few days. Don’t forget, they will still be working after you finish the dose.

Sonia x

1 Like

Thanks Alison. I slept for a day and a night, after my stomach recovered and I feel so much better. I’ve never slept that long in my life. Onwards and upwards though. Take care. Xx

1 Like